Mirena coil problems!

Hello everyone,

I had the mirena coil fitted when I was having a laparoscopy on the 24th feb. I've come on my period and I've felt so sick and ache from head to toe. Also really bad headaches and gut ache. Even when having sex with partner it hurts so much after wards. I'm really considering having it took out as it's causing so much hassle! What do I do?!

Thanks Robyn!

9 Replies

  • I.am.looking for the same answer as u i have put up.with it for.just over a year my.periods stopped I get spotting every 2 week but it is very uncomftorableness and painful I.feel.si tired drained and fed up.the.pain is awful.i am.looking for some supplements.to help any ideas would be grateful have been told b6 and primrose oil

  • I had the same problems I was so sick, migraines & aching all over. I then started getting stabbing pains so painful I ended back up in hospital. They then went to remove it & the strings had gone. So I had another lap in the 2 months between my lap there was more endo & adeno. My womb was a mess. So they removed the coil & we are now discussing hysterectomy's. I managed this coil for 2 weeks. The one before this one I only lasted 3 months. Sometimes coils just don't agree with some people. There was no way I could of carried on with that stabbing pain. It made me spend a week in hospital drugged up to my eyeballs. Good luck with everything x

  • Yes, it's that bad i want everything took out!! I'm only 16! The pain is terrible and just wrecks everything planned! Do you think I should have it took out?? Hope your ok x

  • Give it time. My consultant said 9 months to a year but after 6 months the worst would be over. I'm at the 6 month mark and hanging in there. Really think it's worth waiting as have heard such positive stories from people who have stuck it out.

  • I don't think I can cope with it anymore, I've had too much time off school and work on a Saturday :-(

  • If having sex hurts stop having sex. You could be making more a problem for yourself in the future by causing unnecessary pain and injury now. There are plenty of other ways to be intimate without hurting yourself.

    I would also say try and stick with mirena - there are settling in grumbles but every single thing you try for managing periods has settling in time with side effects to some degree.

    As your periods are so painful - just imagine the utter relief when you no longer have periods. It is indescribably fab not to have periods and period pains, but it does take a few months for the mirena to work its magic.

    It is such a faff having it put in - and waiting for it to settle, but my god it's so worth the wait.

    And at 16 with a whole life ahead of you of painful periods if you don't give it a chance, it it even more important that you try and cope as best you can with the next handful of periods. It is hell having them - but if you get mirena removed you will still have them, so what's the point in not giving a mirena a chance to work.

    When you do get older the GnRH drugs are possibility - and trust me, the mirena is nothing compared to the side effects of GnRH on the body !!!

    If you stick with it, by summer holidays you could be period free.. with no fluctuations in the monthly hormone cycle, no PMT, no period pains and you get your life back.

    I had bad periods for 30 years with endo- and couldn't believe how great the mirena turned out to be in the end. You owe it to yourself to stick with it and give it a chance. Be strong - it is worth it.

  • hi robyn, i have exactly the same problem, i had the mirena coil fitted in october after having a laparoscopy and endo treated. was told by doctors and other people who also suffered to hold out for at least 6 months, maybe you should try the same. i know its hard, I'm def considering having it removed as I'm constantly bleeding and in pain. I also am in agony after sex and it now puts me off having sex as I'm worried to be in pain. maybe try hold out for a little while longer and if you can't handle it then get it removed, its not worth suffering when you don't have to be.

    hope it all goes well for you.


  • Hey Robyn, let me know how you get on, I had my mirena put in around the same time as you..my side effects aren't as bad as yours but I get cramps after sex too, which is very frustrating! I was wondering if anyone else has had this and its calmed down/stopped? x

  • The mirena made me gain a lot of weight even though I had it for only 4 months. I couldn't lose the weight no matter what. After a lot of research I stumbled upon this video: detoxscientific.com/mirena-... which helped me a lot with losing the weight and getting rid of my excessive bleeding, and finally made it clear to me that the mirena was the cause of all my problems.

You may also like...